MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ RED DOT¿ MONITORING ELECTRODES; ECG ELECTRODE

3M HEALTH CARE 3M¿ RED DOT¿ MONITORING ELECTRODES; ECG ELECTRODE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Reaction (2414)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number, the expiration date and manufacture date could not be determined.The cause of the reaction could not be determined.The reporter did not have a lot number or sample available for analysis.End of report.
 
Event or Problem Description
A consumer reported four 2255-50 3m¿ red dot¿ soft cloth monitoring electrodes were applied for a home cardiac monitoring test.The consumer reportedly experienced itching and burning shortly after application.She reportedly changed the electrodes daily.The reaction progressed to redness, rash and severe irritation where the electrodes had been applied.She discontinued use of the electrodes after 5 days due to the skin reaction.Otc cortisone cream, aloe vera, and menthol were initially applied for treatment.The reaction did not improve, and she started to experience a low-grade fever and chills.A dermatologist was consulted, and she was given a prescription for triamcinolone 0.1% ointment and oral cephalexin 500 mg.Two days following use of the medications, the consumer reported three of the areas were cleared up and the fourth area was improving.

Brand Name
3M¿ RED DOT¿ MONITORING ELECTRODES
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7758337
Report Number2110898-2018-00080
Device Sequence Number19152696
Product Code DRX
UDI-Device Identifier10707387569584
UDI-Public10707387569584
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number2255-50
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight141